Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 133, NWS Mobile, AL

July 5, 2001Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2001, 5:43 PM CDT for Choctaw County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 5:43 PM CDT (22:43 UTC)
Expired
Jul 5, 2001, 6:15 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Choctaw County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 052244
SVRMOB

ALC023-052315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
543 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA

* UNTIL 615 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR JACHIN...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LISMAN...PUSHMATAHA BY 555 PM CDT
  MT STERLING BY 600 PM CDT
  BUTLER...RIDERWOOD BY 605 PM CDT
  LAND BY 615 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3223 8806 3226 8835 3192 8843 3192 8819

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:53 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 5, 2:53 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT THU JUL 5 2001

WILL GO AHEAD AND SEND AND UPDATE TO WORKING ZONE PACKAGE TO ADD
CHOCTAW...MARENGO...AND WILCOX TO SEV,ERE THUNDERSTORM WATCH NUMBER
515 UNTIL 06/00Z.  UPDATES OUT SHORTLY. /10

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Jul 5, 2:55 PM CDT, 2 hours 48 minutes before
ALZ039-051-054-060000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES IN SOUTHWEST
AND SOUTH-CENTRAL ALABAMA...

     CHOCTAW...MARENGO...WILCOX.

HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 60
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSBIBLE
WARNINGS.  SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.